Hail, Platte
- When
- June 11, 10:05 AM CST
- Where
- Platte County, Parkville
- Measured
- 1.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.200, -94.700
5 thunderstorm wind, 3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 11, 5:32 AM CST, 4 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 632 AM CDT TUE JUN 11 2002 MADE A QUICK ADJUSTMENT TO THE FORECAST THIS MORNING. I ADDED A CHANCE OF SHOWERS AND THUNDERSTORMS TO TODAYS PERIOD. CONTINUED SHOWERS AND THUNDERSTORM DEVELOPMENT IN NORTHEAST KANSAS INDICATE THAT DIFFLUENT FLOW ALOFT MAY BE ENOUGH TO CONTINUE TO TOUCH OFF STORMS THAT COULD MOVE INTO NORTHERN MISSOURI TODAY. ADDITIONALLY...CURRENT RADAR IMAGES INDICATE A WEAK NORTH/SOUTH SURFACE BOUNDARY NEAR CLINTON THAT COULD PROVIDE ENOUGH FOCUS TO FIRE SOME ISOLATED CONVECTION IN OUR VERY JUICY ATMOSPHERE OF CENTRAL MISSOURI. CUTTER 320 AM... MAIN PROBLEM FOR THE SHORT TERM CONTINUES TO BE PRECIPITATION THROUGH WEDNESDAY NIGHT. OVERNIGHT A STRONG MCS FIRED JUST TO OUR NORTHWEST IN NEBRASKA AND PUSHED NORTHEAST INTO IOWA. OUR INTER MOUNTAIN LOW ALONG THE CANADIAN/U.S. BOARDER CONTINUES TO LIFT EAST NORTHEAST...AS THE EAST COAST RIDGE LOOKS LIKE ITS BEGINNING TO FLATTEN OUT. THE LOW PRESSURE SYSTEMS ASSOCIATED COLD FRONT IS CURRENTLY MOVING VERY SLOWLY AS IT DRAPES FROM MINNESOTA...THROUGH WEST IOWA/EAST NEBRASKA...AND INTO THE WEST HALF OF KANSAS. UPPER LEVEL SUPPORT FROM THE JET MAX...ON THE LEADING SIDE OF THE INTER MOUNTAIN LOW ALONG WITH FRONTAL INSTABILITY...PROVIDED THE EXTRA SUPPORT FOR TONIGHTS MCS/BOW ECHO ACTION TO OUR NORTH. WHILE THE LACK OF UPPER LEVEL SUPPORT KILLED THE THERMODYNAMICALLY DRIVEN THUNDERSTORMS THAT WERE BREWING TO OUR WEST IN CENTRAL KANSAS ALONG THE FRONT EARLIER TODAY. MODEL PREFERENCE FOR THE SHORT TERM IS THE ETA. I FEEL THAT IT HAS A BETTER HANDLE ON THE FRONTAL LOCATION THROUGH WEDNESDAY NIGHT. HOWEVER...ITS PRECIPITATION FIELD APPEARS TO BE WAY OVERDONE FOR TODAY. THE ETA HAS BEEN TO QUICK TO ERODE THE 700 MB CAP AS OF LATE WHICH THEN ALLOWS IT TO INDUCE A LOT OF LIFT THAT JUST IS NOT THERE. SO...I WILL CONTINUE TO LEAVE RAIN CHANCES OUT OF MOST OF THE AREA TODAY AS WE SHOULD CONTINUE TO BE TOO HEAVILY CAPPED TO SEE ANY ACTION FOR MOST OF THE DAY. HOWEVER...AS THE FRONT BEGINS TO PUSH INTO THE NORTHWEST CORNER OF THE STATE TONIGHT I EXPECT THUNDERSTORMS TO BECOME LIKELY FOR THE NORTHERN QUARTER OF STATE TONIGHT. UPPER LEVEL SUPPORT...FOR ANY CONVECTION THAT DOES FIRE OFF IN EAST KANSAS...WILL BE IN PLACE TO HELP PUSH ANY MCS THAT MIGHT FORM THROUGH MISSOURI OVERNIGHT. HEAVY RAIN LOOKS TO BE A REAL POSSIBILITY AS THUNDERSTORMS COULD TRAIN ALONG THE SLOWLY SAGGING FRONT. FLASH FLOOD GUIDANCE FOR NORTH MISSOURI AND EAST KANSAS LOOKS TO BE AT 3 INCHES OR HIGHER FOR SIGNIFICANT FLOODING. I WILL LEAVE IT TO THE DAY SHIFT TO LOOK AT THE POTENTIAL FOR FLOODING. THE ETA MODEL TAKES ITS TIME MOVING THE FRONT THROUGH THE NORTH HALF OF MISSOURI WEDNESDAY. BY MID AFTERNOON THE FRONT LOOKS TO BE PUSHING THROUGH CENTRAL MISSOURI JUST IN TIME FOR THE MAX HEATING. I AM EXPECTING THIS TO PRODUCE STRONG THUNDERSTORMS. THE REST OF THE GOING FORECAST LOOKS TO HAVE A GOOD HANDLE ON THE TAPERING OFF OF PRECIPITATION CHANCES WEDNESDAY NIGHT...AND THE SEASONAL TEMPERATURES IN THE REMAINDER OF THE EXTENDED PACKAGE. CUTTER EAX... KS...NONE MO...NONE
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111630- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 537 AM CDT TUE JUN 11 2002 * HAZARDS EXPECTED - THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA LATE THIS AFTERNOON AND TONIGHT. THE BEST CHANCE FOR THESE STORMS WILL BE ALONG AND NORTH OF INTERSTATE 70. STRONG THUNDERSTORMS WILL BE POSSIBLE WITH THIS ACTIVITY...WITH WINDS AND HAIL POSSIBLY REACHING SEVERE LIMITS...AND HEAVY RAIN EXPECTED. THUNDERSTORMS ARE EXPECTED AGAIN WEDNESDAY AFTERNOON. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND HAIL. * SPOTTER ACTIVATION - MAY BE NEEDED ACROSS THE OUTLOOK AREA TONIGHT AND WEDNESDAY. DISCUSSION: AN UPPER LEVEL SYSTEM MOVING THROUGH THE UPPER MIDWEST WILL SLOWLY PUSH A FRONT THROUGH THE STATE BEGINNING THIS EVENING. TRAINING THUNDERSTORM ACTIVITY ALONG THE FRONT WILL BRING HEAVY RAIN TO AREAS NORTH OF INTERSTATE 70. SOME OF THE EMBEDDED THUNDERSTORMS MAY REACH SEVERE LIMITS OVERNIGHT. AS THE FRONT SLOWLY SAGES SOUTH WEDNESDAY THUNDERSTORM ACTIVITY IS EXPECTED TO PICK UP ALONG THE FRONT IN CENTRAL MISSOURI AS THE AFTERNOON HEATING JOINS FORCES WITH THE FRONTAL INSTABILITY TO START FIRING OFF MORE THUNDERSTORMS. HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT WILL WEDNESDAYS STORMS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR AT HTTP://WEATHER.GOV. CUTTER
The Pleasant Hill radar (KEAX), 57 km away, was scanning. The volume nearest the first event began at 16:05 UTC.
5 thunderstorm wind, 3 hail. Local standard time, as filed.
Several buildings had severe roof damage.
Several trees downed by thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301515, 5301511, 5301518, 5301516, 5301514, 5301517, 5301512, 5301513.